# SDR 2021FA0000372

- Difficulty date: December 10, 2021
- Submitted: December 10, 2021
- Operation: General aviation
- Make and model: Dhav DHC6300
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Part number: 3100
- Condition: Malfunctioned
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

DURING TEST FLIGHT FOR THE INSTALLATION OF AUTOPILOT SYSTEM GENESYS S-TEC3100 INTO THE DHC-6 AIRCRAFT SEVERAL PROBLEMS BECAME APPARENT. THESE ISSUES WERE: PITCH UP DURING INITIALISATION; CONCERN PITCH UP ON FIRST SELECTION OF AP; AP UNABLE TO MAINTAIN LEVEL  FLIGHT WITH FLAP DEFLECTION/RETRACTION; AP APPROACH MODE IS UNABLE TO FLY MANUFACTURER RECOMMENDED APPROACH SPEED; AP APPROACH MODE IS INACCURATE; AP APPROACH MODE FAIL DURING RNP APPROACH; AP LABELS ARE INCORRECT FOR RNP APPROACH; EN ROUTE GPS STEERING INACCURATE; AP CONTROL COLUMN CONTROLS CONTRADICTORY TO STANDARD AIRCRAFT. THESE ISSUES WERE RESOLVED BY SOFTWARE UPDATE 1.4.1 HOWEVER THERE STILL REMAINS A CONCERN OVER BALLOONING ON APPROACH WITH FIRST STAGE FLAP (F10) IS SELECTED, THE AIRCRAFT INCREASES ALTITUDE BY 300FT.  GENESYS S-TEC HAVE BEEN INFORMED AND MITIGATIONS ARE IN PLACE TO REDUCE THE RISK OF AN ACCIDENT. THIS HAS BEEN REPORTED TO UK CAA AIR SAFETY SUPPORT INTERNATIONAL (ASSI) DUE TO THE AIRCRAFT BEING REGISTERED IN THE FALKLAND ISLANDS, HOWEVER BRITISH ANTARCTIC SURVEY HAVE AN ICAO REQUIREMENT TO REPORT TO THE FAA AS THE STATE OF DESIGN OF THE AP SYSTEM FAILURE. AN SDR WAS ALSO SUBMITTED TO TRANSPORT CANADA BY ROCKY MOUNTAIN AIRCRAFT, REF. 20210823010.
